# SDR AALA202409114218

- Difficulty date: September 10, 2024
- Submitted: September 11, 2024
- Operation: Air carrier
- Aircraft: N126UW
- Make and model: Airbus A320-214
- Aircraft serial: 4149
- Aircraft time: 39,299 hours, 21,950 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: EVT3454HM01
- Part serial: 4271
- Condition: Odor
- Location: Zone 100
- Part time: 66,816 hours, 35,255 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS GROUNDED: AN EMERGENCY WAS DECLARED DURING DESCENT INTO DFW DUE TO THE FLIGHT CREW REPORTING AN ODOR IN THE FLIGHT DECK. THE FLIGHT CREW REPORTED THAT AFTER LEVEL OFF, BOTH PILOTS FELT AND HEARD A RUMBLING IN THE FLIGHT DECK ACCOMPANIED BY A SLIGHT ELECTRICAL ODOR FROM THE CFLIGHT DECK VENTS. THE FLIGHT CREW SELECTED OVERRIDE ON THE BLOWER FAN WHICH RESULTED IN THE RUMBLING CEASING AND THE ELECTRICAL SMELL DISSIPATING. DURING DESCENT PASSING FL180, A STRONG ELECTRICAL ODOR RE-OCCURRED IN THE FLIGHT DECK. BOTH PILOTS DONNED OXYGEN MASKS. #1 FLIGHT ATTENDANT NOTICED SLIGHT ODOR FROM THE FORWARD GALLEY THROUGH ROW 10. THE EXTRACT FAN FAULTED DURING THE DESCENT AND THE OVERRIDE WAS SELECTED BY THE FLIGHT CREW. THE ODOR DISSIPATE IN BOTH THE FLIGHT DECK AND CABIN DESCENDING THROUGH 10,000 FEET. THE AIRCRAFT LANDED SAFELY AT DFW AND TAXIED TO THE GATE UNDER ITS OWN POWER. MAINTENANCE FOUND THE EXTRACTOR BLOWER FAN INOPERATIVE AND REPLACED IT PER AMM 21-26-51-400. A SATISFACTORY OPERATIONAL CHECK WAS ACCOMPLISHED WITH NO ODORS NOTED.
